MAUDE Adverse Event Report: EXACTECH, INC. NOVATION; PF STEM TAPERED PLASMA EXT OFFSET SZ 15

EXACTECH, INC. NOVATION; PF STEM TAPERED PLASMA EXT OFFSET SZ 15
Model Number 160-01-15
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant medical device: nv gxl liner neutral (cn: 130-36-52, sn: (b)(4)); 12/14 biolox femoral 36mm +0 (cn: 140-36-00, sn: (b)(4).
 
Event or Problem Description
As reported, approximately 4.5 years post the initial implant of right hip, a (b)(6) y/o female patient complained of hip pain and was revised due to the stem was loose.The surgeon retained the cup, replaced the liner, and removed the stem.The liner was replaced with another exactech liner.The stem was removed and a competitive revision stem was utilized.Patient was last known to be in stable condition following the event.Discarded at time of surgery.
 
Additional Manufacturer Narrative
Section h10: (h3): the evaluation noted in the revision reported was likely the result of insufficient bond between the implant and the bone which led to aseptic (non-infected) loosening of the femoral stem.However, this cannot be confirmed because the component was not returned for evaluation.Section (d11) concomitant device: nv gxl liner neutral (cn: 130-36-52, sn: (b)(6).12/14 biolox femoral 36mm +0 (cn: 140-36-00, sn: (b)(6).The following section(s) have additional info; d4 (serial number, and exp date).Section h11: corrections made in the following section(s): (d4) serial number, and expiration date).(d11) concomitant devices.(h4) manufactured date.

Brand Name
NOVATION
Common Device Name
PF STEM TAPERED PLASMA EXT OFFSET SZ 15
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10298882
Report Number1038671-2020-00355
Device Sequence Number14317419
Product Code JDI
UDI-Device Identifier10885862031822
UDI-Public10885862031822
Combination Product (Y/N)N
PMA/510(K) Number
K042842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2020
Device Model Number160-01-15
Device Catalogue Number160-01-15
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR